Alert archive / California / Gale Warnings in 2010
Gale Warning 90, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jan 15, 2010, 8:51 AM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2010, 8:51 AM PST (16:51 UTC)
- Expired
- Jan 15, 2010, 8:10 PM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
820 WHUS76 KEKA 151651 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 851 AM PST FRI JAN 15 2010 PZZ470-160000- /O.NEW.KEKA.GL.W.0090.100115T1651Z-100116T0600Z/ /O.CON.KEKA.SW.Y.0004.000000T0000Z-100120T0000Z/ /O.EXT.KEKA.SI.Y.0080.000000T0000Z-100120T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 851 AM PST FRI JAN 15 2010 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-160000- /O.CON.KEKA.SI.Y.0080.000000T0000Z-100116T1200Z/ /O.CON.KEKA.SW.Y.0004.000000T0000Z-100116T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 851 AM PST FRI JAN 15 2010 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-160000- /O.CON.KEKA.SI.Y.0080.000000T0000Z-100120T0000Z/ /O.CON.KEKA.SW.Y.0004.000000T0000Z-100120T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 851 AM PST FRI JAN 15 2010 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
351 WHUS76 KEKA 152206 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 206 PM PST FRI JAN 15 2010 PZZ470-160615- /O.EXT.KEKA.SW.Y.0004.000000T0000Z-100117T1200Z/ /O.CON.KEKA.GL.W.0090.000000T0000Z-100116T0600Z/ /O.EXT.KEKA.SI.Y.0080.000000T0000Z-100117T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 206 PM PST FRI JAN 15 2010 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-160615- /O.EXT.KEKA.SI.Y.0080.000000T0000Z-100117T1200Z/ /O.EXT.KEKA.SW.Y.0004.000000T0000Z-100117T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 206 PM PST FRI JAN 15 2010 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 4 AM PST SUNDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-160615- /O.CON.KEKA.SI.Y.0080.000000T0000Z-100116T1200Z/ /O.CON.KEKA.SW.Y.0004.000000T0000Z-100116T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 206 PM PST FRI JAN 15 2010 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
385 WHUS76 KEKA 160410 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 810 PM PST FRI JAN 15 2010 PZZ470-161215- /O.CAN.KEKA.GL.W.0090.000000T0000Z-100116T0600Z/ /O.NEW.KEKA.SC.Y.0003.100116T0410Z-100117T1200Z/ /O.CAN.KEKA.SI.Y.0080.000000T0000Z-100117T1200Z/ /O.CAN.KEKA.SW.Y.0004.000000T0000Z-100117T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 810 PM PST FRI JAN 15 2010 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-161200- /O.CAN.KEKA.SI.Y.0080.000000T0000Z-100116T1200Z/ /O.CAN.KEKA.SW.Y.0004.000000T0000Z-100116T1200Z/ /O.NEW.KEKA.SC.Y.0003.100116T0410Z-100116T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 810 PM PST FRI JAN 15 2010 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-161215- /O.CAN.KEKA.SI.Y.0080.000000T0000Z-100117T1200Z/ /O.CAN.KEKA.SW.Y.0004.000000T0000Z-100117T1200Z/ /O.NEW.KEKA.SC.Y.0003.100116T0410Z-100117T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 810 PM PST FRI JAN 15 2010 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 15, 2:20 AM PST, 6 hours 31 minutes earlier.
Area forecast discussion, Jan 15, 2:20 AM PST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
220 AM PST FRI JAN 15 2010
.SYNOPSIS...WEAK HIGH PRESSURE WILL CONTINUE TO PROVIDE DRY
WEATHER TODAY. THE FIRST IN A SERIES OF LOW PRESSURE SYSTEMS WILL
TAKE AIM ON NORTHWEST CALIFORNIA BEGINNING LATE TONIGHT INTO
SATURDAY...BRINGING UNSETTLED WEATHER TO THE REGION.
&&
.DISCUSSION...THE MAIN FORECAST ISSUE CONTINUES TO BE THE MAJOR
PATTERN CHANGE TOWARDS MUCH WETTER...WINDIER AND POTENTIALLY
WINTRY WEATHER.
VERY LITTLE CHANGE MADE TO THE INHERITED FORECAST PACKAGE THIS
MORNING. SATPIX SHOW A BROAD SWATH OF PRIMARILY UPPER LEVEL
MOISTURE EXTENDING FROM NORTHERN CAL ALL THE WAY DOWN INTO THE
TROPICS SOUTH OF THE HAWAIIAN ISLANDS. AS A RESULT...CONSIDERABLE
HIGH CLOUDINESS ACCOMPANIED BY MILD TEMPERATURES WILL BE THE RULE
TODAY. A WEAK SURFACE LOW WILL SPIN UP TO THE SOUTHWEST OF THE
FORECAST AREA TONIGHT INTO TOMORROW...BRINGING INCREASING
SOUTHEAST WINDS AND THE THREAT FOR RAIN. ALTHOUGH THE GFS AND NAM
SOLUTIONS ARE IN GOOD OVERALL AGREEMENT...GENERALLY SIDED WITH THE
NAM FOR EARLY PERIOD POPS GIVEN ITS GOOD RENDITION OF PRECIP TO CURRENT
SSMI RAIN DATA OVER THE OCEAN. THUS...I INCREASED POPS SLIGHTLY
ACROSS THE NORTHWEST PART OF THE FORECAST AREA OVERNIGHT WHERE
ISENTROPIC LIFT LOOKS TO BE THE GREATEST AND COND PRES DEFICITS
ARE THE LOWEST. HOWEVER...RAINFALL LATER TONIGHT INTO SATURDAY
WILL BE ON THE LIGHT SIDE. THE REAL CHANGES ARRIVE SUNDAY AS A
MUCH MORE SIGNIFICANT LOW COMPLEX MOVES TOWARD THE COAST.
SOUTHEAST WINDS MAY APPROACH ADVISORY LEVELS SUNDAY AFTERNOON
ALONG THE COAST...WITH RAIN BECOMING LOCALLY HEAVY. BY THIS
POINT...THE PACIFIC STORM DOOR IS WIDE OPEN AND A RAPID SUCCESSION
OF SYSTEMS LOOKS LIKELY TO MOVE ACROSS THE REGION THROUGH MOST OF
NEXT WEEK. TIMING OF EACH INDIVIDUAL WAVE WILL CONTINUE TO BE
PROBLEMATIC GIVEN THE FAST ZONAL FLOW ACROSS THE PACIFIC...BUT
SUFFICE TO SAY THAT EVERY DAY WILL FEATURE POPS WELL ABOVE CLIMO.
THESE SYSTEMS AREN'T PARTICULARLY WARM EITHER...SO SNOW LEVELS
WERE ADJUSTED DOWN TO AROUND 3000-3500 FEET FOR THE MIDDLE AND END
OF THE WEEK. THE COMBINATION OF HEAVY RAINS...OCCASIONALLY GUSTY
WINDS...LOWERING SNOW LEVELS...RISING RIVERS...AND HEAVY SURF WILL
MEAN A PLETHORA OF IMPACTS AND CONCERNS GOING FORWARD. STAY TUNED.
BURGER
&&
.AVIATION...ABUNDANT HIGH CLOUDS HAS HINDERED DEVELOPMENT OF FOG AND
LOW CLOUD ACROSS INTERIOR VALLEYS. EXPECT THIS TREND TO CONTINUE AND
FOR COVERAGE TO BE MINIMAL EARLY THIS MORNING. DJB
&&
.MARINE...PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN
TODAY...RESULTING IN INCREASING SOUTH WINDS AHEAD OF THE NEXT
APPROACHING FRONTAL SYSTEM. WINDS WILL BE STRONGEST ACROSS THE
NORTHERN OUTER WATERS...WHERE GALE FORCE GUSTS WILL BE POSSIBLE.
IN ADDITION...A MODERATE WESTERLY SWELL WILL CONTINUE TO BRING
HAZARDOUS CONDITIONS THROUGH THE WEEK.
A SERIES OF STRONGER STORM SYSTEMS WILL AFFECT CALIFORNIA STARTING
EARLY NEXT WEEK. SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF THE
FIRST WAVE...WITH GALES FORCE WINDS AND GUSTS LOOKING
LIKELY...ESPECIALLY ACROSS THE OUTER WATERS. A PERSISTENT WESTERLY
SWELL TRAIN WILL RESULT IN AN UNSETTLED MIXED SEA STATE THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.
MODELS ARE SHOWING A LARGE SWELL FOR EARLY NEXT WEEK...REACHING
21 FT BY LATE SUNDAY NIGHT/MONDAY...AND CONTINUING THROUGH
TUESDAY. WILL CONTINUE TO UNDERCUT MODEL GUIDANCE AS MAIN STORM
TRACK REMAINS TO THE SOUTH OF THE EKA MARINE WATERS...AND MODELS
HAVE BEEN OVERESTIMATING BIG SWELL HEIGHTS AS OF LATE BY A FEW TO
SEVERAL FEET. DJB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM THIS MORNING TO 4 AM
PST SATURDAY PZZ450-455.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 AM THIS MORNING
TO 4 AM PST SATURDAY PZZ450-455.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST TUESDAY PZZ470-475.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST TUESDAY
PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Jan 15, 5:13 AM PST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 513 AM PST FRI JAN 15 2010 CAZ001>004-076-161430- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 513 AM PST FRI JAN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG IS POSSIBLE THIS MORNING...MAINLY IN INTERIOR VALLEY LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SERIES OF STORMS WILL IMPACT NORTHWEST CALIFORNIA THROUGH THIS PERIOD. AFTER LIGHT RAIN ON SATURDAY...THE FIRST LARGE STORM IS FORECAST TO SPREAD MORE SUBSTANTIAL RAIN...AND HIGHER ELEVATION SNOWFALL...INTO OUR AREA SUNDAY INTO MONDAY. ADDITIONAL STORMS ARE THEN EXPECTED FOR MUCH OF THE WEEK AHEAD. LOCALIZED FLOODING IS POSSIBLE. IN ADDITION...THESE STORMS ARE FORECAST TO PRODUCE STRONG WINDS BOTH OVER THE WATER AND LAND. * SPECIAL WEATHER STATEMENT...SEE WWUS86 KEKA - SPSEKA FOR DETAILS * .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
In the hours before
Special weather statement, Jan 15, 4:55 AM PST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 455 AM PST FRI JAN 15 2010 CAZ001>004-076-160100- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 455 AM PST FRI JAN 15 2010 ...A WET AND WINDY WEEK AHEAD FOR NORTHERN CALIFORNIA... AFTER A WEAK FRONTAL SYSTEM BRINGS LIGHT RAIN TO THE AREA ON SATURDAY...A SERIES OF STRONG AND FREQUENT STORMS WILL AFFECT THE AREA BEGINNING ON SUNDAY...AND WILL LAST THROUGH AT LEAST THE END OF THE WEEK. AREA RAINFALL TOTALS ARE CURRENTLY EXPECTED TO RANGE FROM 4 TO 7 INCHES IN VALLEYS AND COASTAL AREAS...TO 10 OR MORE INCHES IN FAVORED HIGHER ELEVATION AREAS BY THE END OF NEXT WEEK. LOCALIZED URBAN AND SMALL STREAM FLOODING IS A DISTINCT POSSIBILITY WHILE MAIN STEM RIVERS WILL BEAR MONITORING. SNOW LEVELS WILL INITIALLY BE WELL ABOVE PASS LEVEL BUT ARE CURRENTLY EXPECTED TO FALL BELOW 3500 FEET DURING THE TUESDAY THROUGH THURSDAY PERIOD...WHICH WILL AFFECT TRAVEL ON HIGHWAYS 299 AND 36. ADDITIONAL ROADWAYS MAY ALSO BE IMPACTED...DEPENDING UPON THE EXACT NATURE OF INDIVIDUAL STORMS. PERIODS OF STRONG WINDS CAN BE EXPECTED ALONG THE COAST AND ALSO IN HIGHER TERRAIN INLAND...WITH WIND GUSTS EXCEEDING 40 MPH. FREQUENT GALE FORCE WINDS ARE LIKELY OVER THE WATERS. ALTHOUGH TIDE LEVELS WILL BE RELATIVELY LOW...STRONG WINDS AND HEAVY RAIN COMBINED WITH SEAS APPROACHING 20 FEET MAY LEAD TO EROSION ON AREA BEACHES. THE SPECIFIC DETAILS OF INDIVIDUAL STORMS...INCLUDING THE EXACT STRENGTH AND TIMING OF EACH...WILL BECOME MORE CLEAR AS WE ENTER THE WEEKEND. AREA RESIDENTS PLANNING TO TRAVEL LATE THIS WEEKEND OR NEXT WEEK ARE URGED TO KEEP ABREAST OF THE WEATHER AND AREA ROAD CONDITIONS AT WWW.WEATHER.GOV/EUREKA OR ON NOAA WEATHER RADIO. CLARK/BETTWY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.